MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003020X
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device will be returned for testing and evaluation.   additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the saber (3mm20cm 150) balloon catheter was lost from the shaft inside of the patient.The health care practitioner grabbed successfully the lost balloon and brought it outside of the patient.Resistance was met while withdrawing the device.No injuries to the patient occurred at this time.The device will be returned for analysis.The intended procedure/target lesion was the pta popliteal artery.The lesion was moderately calcified.There was no tortuosity or vessel angulation.The percentage of stenosis was 80%.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was not resterilized.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.Resistance was not met while advancing the device.Excessive torquing was not required.Resistance was not met while advancing the device over the guidewire.The device did not kink in the area of separation.
 
Additional Manufacturer Narrative
Complaint conclusion: the saber 3mm x 20cm x 150cm balloon catheter was lost from the shaft inside of the patient.The health care practitioner was able to retrieve the lost balloon and remove it from the patient.Resistance was met while withdrawing the device.No injuries to the patient occurred at this time.The intended procedure/target lesion was the pta popliteal artery.The lesion was moderately calcified with no tortuosity or vessel angulation.The percentage of stenosis was 80%.The device was not used for a chronic total occlusion (total occlusion >3 months).There were no anomalies noted when the catheter was removed from the package and no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.Resistance was not met while advancing the device over the guidewire and no excessive torqueing was not required.The device did not kink in the area of separation.The device was returned for analysis.A non-sterile saber 3mm x 20cm x 150cm pta balloon catheter was returned.Per visual analysis, the balloon was coiled inside a plastic bag and was separated, the additional separated part did not arrive with the unit.A dimensional analysis was performed to verify the correct od at the proximal balloon seal.The measurements were found within specification.Functional analysis was not possible due to the condition of the device upon arrival.Per sem analysis, the balloon separation was caused by a rupture on the balloon surface.No anomalies were noted adjacent to the balloon rupture on the inner surface of the balloon.The outer surface presented evidence of scratch marks near the balloon rupture.No other anomalies were observed during the sem analysis.A product history record review (phr) of lot 82162555 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿withdrawal difficulty¿ was not confirmed since the event reported cannot be properly evaluated.Dimensional results for the od at the proximal balloon seal were found within specifications.The reported ¿balloon separated - in-patient¿ was confirmed since the balloon arrived separated.The cause of the separation on the balloon could not be determined during analysis.Sem analysis revealed evidence of scratch marks to the outer surface of the balloon.It is likely this damage occurred due to a sharp object assumingly calcium, as calcium is known to damage balloon material.According to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 3MM20CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9135615
Report Number9616099-2019-03241
Device Sequence Number19512320
Product Code LIT
UDI-Device Identifier20705032069110
UDI-Public20705032069110
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number48003020X
Device Catalogue Number48003020X
Device Lot Number82162555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;